Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 3, 2019, 4:55 PM MDT for Hamilton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 4:55 PM MDT (22:55 UTC)
- Expired
- Jun 3, 2019, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WGUS53 KDDC 032255
FFWDDC
KSC075-040200-
/O.NEW.KDDC.FF.W.0022.190603T2255Z-190604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
455 PM MDT Mon Jun 3 2019
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northwestern Hamilton County in southwestern Kansas...
* Until 800 PM MDT.
* At 453 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimated that two inches
of rain have already fallen. Flash flooding is expected to begin
shortly.
* Flash flooding will remain over mainly rural areas of northwestern
Hamilton County.
Additional rainfall amounts of around one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3818 10181 3805 10180 3802 10183 3806 10200
3816 10198
$$
RBURG1 follow-up statement
462
WGUS73 KDDC 040203
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
803 PM MDT Mon Jun 3 2019
KSC075-040213-
/O.EXP.KDDC.FF.W.0022.000000T0000Z-190604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton KS-
803 PM MDT Mon Jun 3 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HAMILTON COUNTY HAS
EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3818 10181 3805 10180 3802 10183 3806 10200
3816 10198
$$
RBURGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:41 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 3, 12:41 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 141 PM CDT Mon Jun 3 2019 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Tuesday) Issued at 1141 AM CDT Mon Jun 3 2019 Southwest flow aloft over southwest Kansas with a deep upper level low across the four corner region giving way to decent difluent flow across the high plains allowing for exhaust for apparent storms late this afternoon and evening. A short wave is expected to propagate across the region this afternoon sparking off storms over the Raton Mesa area and eastern Colorado before pushing across the state line into Kansas by 5PM. These storms will initiate due to strong daytime heating this afternoon and geographical lift across the higher elevations of these areas before pushing to lower elevations of the high plains into the evening hours. Large scale forcing mechanisms look to be weak and thus, these storms look like to be short lived if not dying off before reaching far western Kansas with only general storms pushing across the CWA and exiting before midnight. None the less, with instability moderate in CAPE and mid level lapse rates with clear skies allowing for ample warm up, hail could be the initial risk before reaching the region before becoming mostly a wind event as storms cluster up into a line. Beyond that, expect afternoon high temperatures to swell into the mid to upper 80s with near or at 90 for western counties along the Colorado state line. Breezy south to southwest winds will diminish overnight due to night time cooling with cloudy skies from the aforementioned storms clearing out before midnight. Tuesday morning low temperatures will start pretty mild in the low to mid 60s as winds will stay relatively light due to a weakened pressure gradient with high pressure extending in from the north and northeast. Another round of storms look to develop once again by mid afternoon across northeastern New Mexico and southeastern Colorado before pushing into far western Kansas later in the afternoon and evening time frame. With the upper level low starting to push further east, expect another short wave to push across the high plains. Coupled with divergent upper level southwest flow and ample daytime heating and instability once again, expect severe weather during this time frame with large hail and damaging winds once again being the main threats. The stronger low level jet as depicted today, will not be near as strong tomorrow with this event, and thus, the growth of a much larger scale look to be pretty diminished. These storms look to push off out of the CWA again before midnight giving way to clearing skies and weaker winds. Afternoon high temperatures Tuesday afternoon will once again be in the mid to upper 80s with overnight lows into Wednesday morning in upper 50s to mid 60s west to east across the CWA. .LONG TERM...(Tuesday night through Monday) Issued at 127 PM CDT Mon Jun 3 2019 After another mild start, not as much of a warm up for Wednesday only making it into the low to mid 80s for the majority of the CWA behind the aforementioned shortwave from Tuesday evening and early night. Another round of storms could be possible Wednesday afternoon and evening with another shortwave, but with the upper level low on the progression eastward, the severe impacts to be more centered further east into central to eastern Kansas. General thunderstorms expected for southwest Kansas but still could see gustier winds and smaller size hail but the severe threats will remain east. Similar conditions for Thursday with the severe threat pushing further east into the Missouri River basin as the aforementioned upper level low pushes further east before lifting across the area and to the northeast Thursday night into Friday. General thunderstorms still possible Thursday afternoon and evening but severity not likely. Morning lows will be upper 50s to low 60s with afternoon highs only in the 70s with increased cloud clover due to the aforementioned low near overhead for the high plains inhibiting a strong diurnal warm up. A warming and drying trend in store to end the week on Friday and into the weekend. An upper level ridge builds in across the western United States due to strong confluent flow aloft with high pressure extending across the surface for western Kansas. Morning low temperatures will generally be in the upper 50s to mid 60s with afternoon high temperatures pushing back into the 80s with near 90 for Saturday as the warmest day of the long term outlook. Another weak and dry cold front extends out of the Wyoming front range that will drop temperatures back into the 70s for Monday and the new work week. Moisture content looks to be dry and stable as it passes through the area due to the northwest flow aloft and downsloping surface flow. Expect dry conditions to continue into the rest of the week with a good warm up in store with long term outlooks indicating a dryer and warmer than average spell for the 10-15 day outlook. Even though rainfall amounts look to be not near as much this week not seeing much more than an inch in most areas of the CWA, sure will take what can get in the meantime before the hot and dry summer time approaches in time for the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1132 AM CDT Mon Jun 3 2019 VFR conditions will prevail through the entire period for all sites with breezy south to southwest winds between 10-15kts. Storms look to develop across eastern Colorado this afternoon and pushing eastward by 00Z for LBL and GCK, 02Z for DDC, and 04Z for HYS. these will last only a couple hours before pushing east of the sites and out of the CWA. By 14Z, clear skies and weaker southwest winds with a weaker gradient across the CWA under the influence of surface high pressure and weak upper level flow. No other weather elements are expected nor forecasted until the next cycle with more thunderstorm activity expected Tuesday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 64 86 61 / 20 40 20 30 GCK 88 61 88 59 / 40 40 20 30 EHA 88 58 86 58 / 40 50 20 30 LBL 88 60 86 59 / 40 50 20 30 HYS 86 65 87 61 / 10 40 10 20 P28 85 65 86 65 / 10 40 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Jun 3, 2:43 AM MDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 343 AM CDT Mon Jun 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 343 AM CDT Mon Jun 3 2019 /243 AM MDT Mon Jun 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across portions of west central and southwest Kansas late this afternoon and evening. Quarter to golf ball size hail and damaging winds in excess of 60 mph will be possible. An isolated tornado or two cannot be ruled out. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms will be possible each day Tuesday through Thursday. However, the potential for severe weather remains uncertain. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday No hazards. * Sunday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in west central and southwest Kansas generally after 4pm. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 3, 2:03 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
303 PM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TORNADO 1 NNE CIMARRON 37.82N 100.34W
05/26/2019 GRAY KS NWS STORM SURVEY
QLCS BASED TORNADO WITH A PATH LENGTH OF
APPROXIMATELY 0.75 MILES.
1051 PM TORNADO 1 N HOWELL 37.79N 100.18W
05/26/2019 FORD KS NWS STORM SURVEY
QLCS BASED TORNADO WITH A PATH LENGTH OF
APPROXIMATELY 1.85 MILES.
1052 PM TORNADO 4 ESE HOWELL 37.76N 100.11W
05/26/2019 FORD KS NWS STORM SURVEY
QLCS BASED TORNADO WITH AN APPROXIMATE PATH
LENGTH OF 1.68 MILES.
1107 PM TORNADO 6 SW WINDHORST 37.73N 99.72W
05/26/2019 FORD KS NWS STORM SURVEY
QLCS BASED TORNADO WITH AN APPROXIMATE PATH
LENGTH OF 3.09 MILES.
1114 PM TORNADO 2 N JETMORE 38.12N 99.90W
05/26/2019 HODGEMAN KS NWS STORM SURVEY
QLCS BASED TORNADO WITH AN APPROXIMATE PATH
LENGTH OF 1.71 MILES.
1128 PM TORNADO 1 W GRAY 38.16N 99.66W
05/26/2019 HODGEMAN KS NWS STORM SURVEY
QLCS BASED TORNADO WITH AN APPROXIMATE PATH
LENGTH OF 1.27 MILES.
1200 AM TORNADO 4 SW BYERS 37.75N 98.93W
05/27/2019 PRATT KS NWS STORM SURVEY
QLCS BASED TORNADO WITH AN APPROXIMATE PATH
LENGTH OF 8.87 MILES.
&&Special weather statement, Jun 3, 3:41 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Dodge City KS 341 PM MDT Mon Jun 3 2019 KSZ061-032230- Hamilton KS- 341 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL 430 PM MDT... At 340 PM MDT, Doppler radar was tracking a strong thunderstorm near Coolidge, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coolidge. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3826 10199 3826 10160 3800 10193 3803 10202 TIME...MOT...LOC 2140Z 205DEG 10KT 3806 10196 LOWE
Special weather statement, Jun 3, 4:28 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 428 PM MDT Mon Jun 3 2019 KSZ061-032315- Hamilton KS- 428 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON COUNTY UNTIL 515 PM MDT... At 428 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Coolidge, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Hamilton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Dodge City. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southwestern Kansas. LAT...LON 3826 10190 3826 10154 3805 10185 3810 10198 TIME...MOT...LOC 2228Z 215DEG 25KT 3814 10188 LOWE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:41 PM MDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jun 3, 4:28 PM MDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jun 3, 5:23 PM MDT | Special Weather Statement | DDC | Morton, Stanton | 52 min |
| Jun 3, 5:31 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.